MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48558528
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative screw insertion, the tulip of an oasys screw disengaged from the screw shank.In order to remove the screw shank the patient's bone had to be "drilled away" from around the implantation site.The procedure was completed successfully with a five minute surgical delay.
 
Additional Manufacturer Narrative
A visual inspection was performed on the device and the reported issue of tulip disengagement was confirmed.No wear, deformation, or fracture is observed on the tulip.The screw shank is damaged due to drilling to remove the shank from bone.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for the lot and subject catalog number and no adverse trends were observed.Oasys view and guide surgical technique was reviewed: ¿ a polyaxial screw is attached to the polyaxial screwdriver by placing the hex head socket over the bone screw and threading the end of the outer sleeve into the polyaxial screw head for stable fixation.Prior to screw implantation, use the gauges incorporated into the implant tray to verify the screw dimensions.Aligning the polyaxial screwdriver in the same axis as the screw hole facilitates screw insertion.Once the screw has been inserted, the polyaxial screwdriver can be removed by unthreading the end of the sleeve from the screw.¿ ¿ use of the locking screwdriver helps reduce any risk of accidental disengagement of the driver from the screw during screw insertion.¿ as the screw shank is damaged due to drilling to remove the shank from bone, it is unable to determine what damage is from the removal process versus insertion and a definitive root cause for the tulip disengagement could not be determined.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14003057
Report Number0009617544-2022-00040
Device Sequence Number20106228
Product Code NKG
UDI-Device Identifier04546540596444
UDI-Public04546540596444
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48558528
Device Catalogue Number48558528
Device Lot Number210189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown